Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 23, 2021, 2:30 PM EDT for Volusia County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2021, 2:30 PM EDT (18:30 UTC)
- Expired
- Jul 23, 2021, 3:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 110 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.5 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1415 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
927 WWUS82 KMLB 231830 SPSMLB Special Weather Statement National Weather Service Melbourne FL 230 PM EDT Fri Jul 23 2021 FLZ041-141-231915- Coastal Volusia FL-Inland Volusia FL- 230 PM EDT Fri Jul 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN VOLUSIA COUNTY UNTIL 315 PM EDT... At 230 PM EDT, Doppler radar was tracking a strong thunderstorm near Edgewater, moving southeast at 10 mph. Winds in excess of 40 mph will be possible with this storm along with excessive lightning. Locations impacted include... Daytona Beach, Port Orange, New Smyrna Beach, Edgewater and Oak Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Excessive cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2916 8120 2919 8105 2884 8075 2884 8107 TIME...MOT...LOC 1830Z 320DEG 10KT 2893 8101 $$ Smith
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 23, 10:56 AM EDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jul 23, 10:56 AM EDT, 3 hours 34 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1056 AM EDT Fri Jul 23 2021 .UPDATE... The forecast remains largely on track this morning, with just a few minor updates. A weak trough dipping southward into northeast and central Florida today will provide ample lift and moisture to generate numerous showers and thunderstorms area-wide, with PoPs around 60%. This morning's 10Z XMR sounding found a PWAT of 2.03", with forecast soundings indicating values increasing to 2.2+" later this afternoon. Thus, the primary threat from storms today will be heavy rainfall and localized flooding. Widespread rainfall amounts of 1-2", with isolated amounts up to 3-4" are possible. This could lead to ponding of water on roadways, and flooding of low lying and poor drainage areas. More impactful flooding is possible in areas that receive multiple rounds of heavy rainfall, which could lead to standing water on roadways. Never drive through a flooded road. The Weather Prediction Center has placed east central Florida under a "Marginal" risk for excessive rainfall. Additional threats with the strongest storms will be frequent lightning strikes and wind gusts up to around 40mph. Highs this afternoon will reach the low to mid-90s. But, heat indices will once again reach the 101-106 degree range, so be sure to take plenty of breaks and stay hydrated if spending time outdoors today. This evening, scattered showers and thunderstorms will linger well after sunset for much of the area. But, activity will diminish by around midnight, with just a few isolated showers possible along the coast through the overnight hours. Lows in the mid to upper 70s. && .AVIATION... VFR conditions prevailing outside of convection; however, multiple rounds of showers and thunderstorms expected, with high coverage area-wide. CIG/VIS reductions from thunderstorms likely at most terminals today, beginning initially at LEE/MCO/ISM/SFB/DAB then spreading southward. Amendments for timing of TEMPOs likely throughout the day. Activity will continue through sunset before diminishing into 4Z, though isolated showers will remain possible near coastal terminals through the overnight hours, hence the VCSH mentioned there. && .MARINE... A weak trough will dip southward into central Florida today, bringing a numerous showers and thunderstorms to the area. Storms moving from northwest to southeast this afternoon and evening. Heavy rainfall, frequent lightning strikes, and a few gusts to 35 knots are expected. Seas remain favorable at 1-2 feet. Winds SW this morning becoming S into this afternoon, remaining around 12kts or less, while the sea breeze forms along the coast. && .PRELIMINARY POINT TEMPS/POPS... DAB 91 74 89 76 / 60 40 40 20 MCO 93 76 92 76 / 60 60 50 20 MLB 92 76 89 77 / 60 50 60 30 VRB 93 74 86 74 / 60 50 70 40 LEE 93 76 92 76 / 60 60 50 20 SFB 94 75 92 76 / 60 50 50 20 ORL 94 77 92 77 / 60 60 50 20 FPR 92 74 86 74 / 60 50 80 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Leahy/Smith
Hazardous weather outlook, Jul 23, 12:06 PM EDT, 2 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1206 PM EDT Fri Jul 23 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-240000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1206 PM EDT Fri Jul 23 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Scattered to numerous showers and lightning storms are expected to develop across east-central Florida this afternoon and evening. These storms will produce frequent lightning strikes, torrential downpours, and a few wind gusts up to 40 mph. .FLOOD IMPACT... Multiple rounds of storms and torrential downpours today could result in localized flooding. Widespread rainfall amounts of 1 to 2 inches, with isolated higher amounts of 3 to 4 inches are possible. This could lead to ponding of water on roadways, and flooding of low-lying and poor drainage areas. The threat for flooding will be highest in urban areas along, north, and west of Interstate 4. If you come across a flooded roadway, it is best to find another route to your destination. Remember, Turn Around, Don't Drown! .EXCESSIVE HEAT IMPACT... Peak heat index values this afternoon will reach between 101 and 106 across all of east-central Florida. If doing any prolonged outdoor activities, be sure to take plenty of breaks in the shade or in an air-conditioned building, wear light colored clothing, and remain hydrated. .RIP CURRENT IMPACT... There is a moderate risk of life-threatening rip currents at all Central Florida Atlantic beaches today. Always swim within sight of a lifeguard and never enter the water alone. .MARINE THUNDERSTORM GUST IMPACT... Scattered to numerous storms moving across the area today could produce a few wind gusts up to 35 knots at area lakes, the Intracoastal Waterway, and adjacent Atlantic waters. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. High rain chances continue this weekend as numerous showers and storms develop each afternoon, especially from Kissimmee to Melbourne south. Frequent cloud-to-ground lightning strikes, torrential downpours, and wind gusts up to 40 mph will be the main threats. Localized flooding is possible in areas that receive multiple rounds of heavy rainfall. A moderate risk of rip currents will continue at all area beaches this weekend. While rain chances remain high for early to mid next week, the highest chances for storms will shift to inland areas. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed, especially if heavy rainfall and flooding occur. Leahy/Rodriguez
In the hours before
Special weather statement, Jul 23, 1:54 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Melbourne FL
154 PM EDT Fri Jul 23 2021
FLZ046-231845-
Seminole FL-
154 PM EDT Fri Jul 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SEMINOLE COUNTY UNTIL
245 PM EDT...
At 153 PM EDT, Doppler radar was tracking a strong thunderstorm over
Winter Springs, moving south at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Sanford, Altamonte Springs, Oviedo, Winter Springs and Casselberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2880 8141 2880 8121 2879 8120 2880 8119
2861 8108 2861 8133 2864 8133 2864 8138
TIME...MOT...LOC 1753Z 340DEG 11KT 2872 8128
SmithSpecial weather statement, Jul 23, 2:30 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Melbourne FL 230 PM EDT Fri Jul 23 2021 FLZ041-141-231915- Coastal Volusia FL-Inland Volusia FL- 230 PM EDT Fri Jul 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN VOLUSIA COUNTY UNTIL 315 PM EDT... At 230 PM EDT, Doppler radar was tracking a strong thunderstorm near Edgewater, moving southeast at 10 mph. Winds in excess of 40 mph will be possible with this storm along with excessive lightning. Locations impacted include... Daytona Beach, Port Orange, New Smyrna Beach, Edgewater and Oak Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Excessive cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2916 8120 2919 8105 2884 8075 2884 8107 TIME...MOT...LOC 1830Z 320DEG 10KT 2893 8101 Smith
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:01 PM EDT | Special Marine Warning | MLB | 44 min | |
| Jul 23, 1:54 PM EDT | Special Weather Statement | MLB | Seminole | 51 min |
| Jul 23, 2:24 PM EDT | Areal Flood Advisory | MLB | Brevard, Volusia | 111 min |
| Jul 23, 2:26 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jul 23, 3:26 PM EDT | Areal Flood Advisory | MLB | Lake | 2 hr |
| Jul 23, 5:26 PM EDT | Special Weather Statement | MLB | Lake | 49 min |
| Jul 23, 5:55 PM EDT | Special Weather Statement | MLB | Orange | 50 min |
| Jul 23, 6:22 PM EDT | Special Weather Statement | MLB | Orange | 53 min |
| Jul 23, 6:36 PM EDT | Special Weather Statement | MLB | Martin | 24 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.